MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP486H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hemorrhage/Blood Loss/Bleeding (1888); Discomfort (2330)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, ¿ strength ¿ = 275 g/m.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify: the procedure date in ecm was reported as (b)(6) 2023, however the event indicates the c-section occurred on (b)(6) 2023 and the re-operation occurring on (b)(6) 2023.Date of c-section? date the patient experienced wound dehiscence/bleeding and underwent re-operation? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? please describe any medical/surgical intervention required for the wound dehiscence and bleeding including date and findings.Please describe the appearance of the suture during the second procedure.Were there any patient stress factors that precipitated the event of suture breakage post op? when did the bleeding occur? what was the source and triggering event of bleeding? what was the volume of blood loss? how was the bleeding treated? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.Surgeon¿s name? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2023 and suture was used.It was also reported that initial pfannenstiel fascia closure on (b)(6) 2023 was done with suture.Post-op, the patient returned to the operating room on (b)(6) 2023, a week after the caesarean section was done, with wound dehiscence.The patient reported bleeding.When the patient went back to the or, a broken suture was noted.Additional information, including clarification of dates, has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received, seven unopened samples pertain to the product code vcp486h.In order to evaluate the condition of the returned samples, a visual inspection was performed on the samples, and no defects were found on the packages.The packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along of the strand and no anomalies were observed during the evaluation.Also, a functional test was performed using instron equipment and tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: c-section patient returned to theatre on (b)(6) 2023 with wound dehiscence after c-section was done on (b)(6) 2023.The initial pfannenstiel fascia closure was done with vcp486h.Patient reported discomfort 6 days post c-section and upon visual inspection, wound dehiscence was diagnosed.Patient was taken back to theatre the same day.It was found that the vcp486h suture was intact on both sides where the knots were made but that the suture broke in the middle, leading to wound dehiscence.The abdomen was rinsed out, the vcp486h suture removed, and fascia closure was done with a pds suture.All layers were closed as per protocol.Patient is currently in good health and recovering well.

Brand Name
VCL+ VIO 36IN 1 S/A CP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17799169
Report Number2210968-2023-06992
Device Sequence Number6691766
Product Code GAM
UDI-Device Identifier10705031053618
UDI-Public10705031053618
Combination Product (Y/N)Y
Initial Reporter CountrySF
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberVCP486H
Device Lot NumberTCBCMKT0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer09/26/2023
11/16/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date10/17/2023
12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown